Get your Health question answered in 3 easy steps

193 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes blurred vision and dizziness?

Answered by
Dr.
Dr. Srikanth Reddy

Psychiatrist

Practicing since :2007

Answered : 2770 Questions

default
Posted on Tue, 12 Aug 2014 in Brain and Spine
Question: What happened?

Last Saturday @ about 01:30 a.m., while doing research on the Civil War, I noted a certain confusion, not unusual for me as a writer, working late into the morning. Soon, I perceived that this was more than weariness and odd vision occurred, i.e., fading, waving, and finally the right portion of many words, especially longer words, simply disappeared.
My first conclusion was, "Whoa, I am going blind, losing my sight." I am in my eighties and that was when my mother lost her sight (mac degen). This continued as I finished another page and found a new element. Confusion. Serious confusion.
Words appeared to me, familiar words; their meaning was vague. Next came a connection problem, meaning that I could not remember the terms and connect them. I especially remember the date of 1864, the time that XXXXXXX and XXXXXXX rifles were being introduced to the Union troop. A great deal of information resides in my memory regarding battles and weapons. Nothing connected. I fought to attach details, terms,
both new and old. They floated into a pool of incoherent and meaningless poop. I was lost.
At near 02:00 a.m., I waked my wife and said, "Patti, I am in trouble. My world is awash and I cannot append one thought to another.
Her first questions were regarding politics. I could only answer haltingly. Though I cannot remember most details, she asked me about the children. Blanks.
"Tell me the names of our pets, past and present."
Clearly I remembered everyone, but could not utter a name. I could describe them and their personalities, but no names. I knew I knew, but could not utter a word of sense, nothing except mumbling.
About 03:00, it all cleared up. Perfectly clear. I went back to reading (a test) and assembly of thought was clear and normal.
There have been no after affects that I have determined. The experience has left me shaken. I take care of people who have Alzheimer disease. No, I do not think it is the big "A," howbeit, I was gone for 90 minutes and in that terror-ridden period, something went wrong.
My brother-in-law, who makes fun of my studies at my age, says it was TMI. Too much information, and that my head was exploding. Perhaps.
Help . . . respectfully,
XXXXXXX
YYYY@YYYY
doctor
Answered by Dr. Srikanth Reddy 4 hours later
Brief Answer:
Transient ischemic attack

Detailed Answer:
Hello,

Thanks for choosing health care magic for posting your query.

I have gone through your question in detail and I can understand what you are going through.

The episode that you experienced is probably a transient ischemic attack or a XXXXXXX stroke which affected your speech areas and parietal lobe with spatial agnosia. You need to be cautious. Get your bp checked with bloof sugars and lipid profile. Get a mri scan of the brain done along with cervical doppler. Its not relatee to your eyes in any way. The tests can guidebyou further depensing on the findings. Please dont neglect this episode. Nothing to panic but better be cautious.

Hope I am able to answer your concerns.

If you have any further query, I would be glad to help you.

If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback.

In future if you wish to contact me directly, you can use the below mentioned link:

bit.ly/dr-srikanth-reddy



Wish you good health,

Kind regards

Dr. Srikanth Reddy M.D.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Lab Tests ,  
Medical Topics

Recent questions on  MRI

doctor1 MD

I had a mri scan on my lower back but they saw a shadow on my liver.wich I don't feel a constant pain in the liver area but I can feel a small lump there that seems to pull a bit when I move,and it aches there when I sit down some times and I am scared of what it might be

doctor1 MD

I have an ache in my calf that started last evening. I injured the knee on the same leg two months ago, had an MRI, have a torn meniscus. Was going to have a surgery but decided to wait as it was getting better. But last night the calf started aching and I wonder if it is related or could i have a blood clot?

doctor1 MD

I was recently told I have empty sella found on a MRI. Also found low testosterone. I feel very fatiuged and can't handle stress very well. This has been going on for 3 to 5 years. Could I have a pituitary problem affecting other hormones such as cortisol. Thanks Jim C.

doctor1 MD

Can HCG cause tumors on your liver? I went on the HCG diet for 43 days FEB. 2010. Went in for a ct scan for something unrelated and they found a growth on my liver. The size of a large orange. The doctor does feel that it has been there for a long time. Just wondering if the HCG could have made it bigger. I am getting a MRI next week. Hopefully it is not cancerous.

                                                  

doctor1 MD

For past 12+ hours, I’ve had left side pain from left pectoral up through left shoulder and down my left arm to my hand. Sharpest pain is in shoulder, elbow and dorsal side of forearm. Some twitching in wrist and hand.

doctor1 MD

I had a discectomy and I woke up in excruciating pain. A week later a laminectomy to stop the pain. Epidural injection,Morhine, Dilaudid , nothing helps. Something does not seem right. My Dr. has released me and says it will take a year to get...

doctor1 MD

I have been diagnosed with spondylothesis of the L5 and S1 region. I have had an mri and x-rays for my back. I had an epidural injection(2) in Nov in my back which seemed to help the pain going down my legs for a couple of weeks. Unfortunately I...